Has anyone ever had low Protein and Albumin levels
Jatoo, Helmar and Freshair,
I am having trouble eating so all my level are dropping. My potassium levels dropped to 2.7, my protein levels are 5.5 and my Albumin is 2.4. I am having trouble putting on weight and I am going to start TPN at the end of the week to start bring back my levels. Has anyone ever gone through this and what can I excpect? I didn't know it was so hard to put on weight. I hope everyone is doing well take care and good thoughts and prayer are with you.
I actually got this from Alan when his mom was having trouble keeping weight. It is called Mass XXX, a drink or chocolate shake which I bought from GNC. It has 50 grams of quality protein and 950 calories per serving. My wife lost a lot of weight when she was being tapped in January and is now gradually gaining it back.
How many time was Melodee tapped back in Jan. I have had my abdomen and R lung tapped 3 times each since early mAY.. The last time they did not get very much from my abdomen, which the Dr said was encouraging. I had my 2nd Doxil last Wednesday so hopefully it is starting to do it's thing. I don't like the 4 week wait between the Doxil treatments. It seems like foreverrrrrr!!!!!!
The energy shake that Jatoo recommended that he used for Melody looks very good. I just checked it on the web. If there isn't a GNC in your area, have your husband pick up something similar at a health food store. Then in the meantime order it by internet. So sorry to hear about this.
I'm praying that this helps,
My thoughts and prayers are with you,
She was tapped I think thrice all in January. The first dose of Avastin and Gemzar also started then which stopped the tapping immediately and reduce CA 125 from 500 to almost 250 after only one cycle.
If they didn't get very much that is indeed a very good sign that the drug is working. Doxil almost put my wife on remission since CA 125 was reduced to normal and scan showed only a "thin strip" on the abdomen. But then as I mentioned earlier OvCA is complex, one drug may not be enough to totally wipe out the different kind of cells and receptors(see the Recurrence Forum explanation under Hormonal Drugs).
Doxil was a very easy chemo for her except for the bloods, easily corrected by Procrit and Neupogen. I pray that it will put you in remission and also to all that posts here and please continue to pray for my wife.
I am currently using Suplimed Substimeal. It is a weight gain formula developed by a chemo patient and his doctor. It was given to me by a friend who's father passed away from cancer in the early spring. They had two unopened cansiters, so they brought them to me. Each 8 oz serving has 32 g protein, and about 625 calories....if you mix with whole milk. I only lose my appetite for the first week after chemo, so I am not on them to gain weight. I do feel better getting the nutrition from them, though. Instead of whole milk, I will mix it with 1% milk, or even make an ice cream shake with low fat frozen yogurt. Sometimes it is easier to get that stuff down if you think you are getting a treat.
In checking what I am taking it looks like the steriod dexamethasone they are giving before the chemo maybe causing some of my problems. Tomorrow I have to the doctor and ask her why she up my intake. Becasue as long as my legs and feet are swelling I can't tell if I am gaining weight from the protein drinks and eating. But it looks like the side effects I am getting from the steriod is causing my Protein, Albumin, Potassium loss and swelling in my legs. It all started two weeks ago when I started on the carbo alone. Well now only time will tell. Thanks again for all your information and I will keep you posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.